MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793013
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the nephrologist was inserting the line as per the usual procedure, it was unable to thread the guidewire through the 11.5 f 19.5 cm line.It was also mentioned that it appeared to have a complete occlusion at the venous port just passed the tip of the catheter.They stopped using the line and a new one was used.They examined the catheter and definitely would not pass the guidewire beyond approximately 1.5 cm (centimeter) past the tip.It could pass the guidewire through the venous port, down to almost the tip and then it was occluded again.The catheter was flushed with 10 ml (milliliter) of normal saline and the fluid exited at the venous side opening before the tip.The procedure was completed after the device was replaced, there was no blood loss and blood transfusion was not required.There was no leak, there was no luer adapter issue and procedure was aborted before tego was utilized.There was no cleaning agent used on the device, nothing unusual was observed on the device prior to use, there was no a ny other defects/damages found on the product the catheter that came with the kit was the one used, and the occlusion was not due to thrombosis.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the nephrologist was inserting the line as per the usual procedure, it was unable to thread the guidewire through the 11.5 f 19.5 cm line.It was also mentioned that it appeared to have a complete occlusion at the venous port just pas the tip of the catheter.They stopped using the line and a new one was used.They examined the catheter and definitely would not pass the guidewire beyond approximately 1.5 cm (centimeter) past the tip.It could pass the guidewire through the venous port, downto almost the tip and then it was occluded again.The catheter was flushed with 10 ml (milliliter) of normal saline and the fluid exited at the venous side opening before the tip.The procedure was completed after the device was replaced, there was no blood loss and blood transfusion was not required.There was no leak, there was no luer adapter issue and procedure was aborted before tego was utilized.There was no cleaning agent used on the device, nothing unusual was observed on the device prior to use, there were no other defects/damages found on the product, the catheter that came with the kit was the one used, and the occlusion was not due to thrombosis.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, when the nephrologist was inserting the line as per the usual procedure, it was unable to thread the guidewire through the 11.5 f 19.5 cm line.It was also mentioned that it appeared to have a complete occlusion at the venous port just pass the tip of the catheter.They stopped using the line and a new one was used.They examined the catheter and definitely would not pass the guidewire beyond approximately 1.5 cm (centimeter) past the tip.It could pass the guidewire through the venous port, down to almost the tip and then it was occluded again.The catheter was flushed with 10 ml (milliliter) of normal saline and the fluid exited at the venous side opening before the tip.The procedure was completed after the device was replaced, there was no blood loss and blood transfusion was not required.There was no leak, there was no luer adapter issue and procedure was aborted before tego was utilized.There was no cleaning agent used on the device, nothing unusual was observed on the device prior to use, there were no o ther defects/damages found on the product, the catheter that came with the kit was the one used, and the occlusion was not due to thrombosis.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key13891043
Report Number3009211636-2022-00075
Device Sequence Number1764509
Product Code FOZ
UDI-Device Identifier10884521004832
UDI-Public10884521004832
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model Number8813793013
Device Catalogue Number8813793013
Device Lot Number2016700060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/31/2022
04/25/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/19/2022
05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown